Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 43, NWS Buffalo, NY

June 6, 2010

NWS Buffalo, NY issued this small craft advisory at Jun 6, 2010, 11:36 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2010, 11:36 AM EDT (15:36 UTC)
Expired
Jun 6, 2010, 3:19 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WHUS71 KBUF 061536
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1136 AM EDT SUN JUN 6 2010

LEZ040-041-062000-
/O.NEW.KBUF.SC.Y.0043.100606T1536Z-100606T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1136 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-062000-
/O.EXB.KBUF.SC.Y.0042.000000T0000Z-100606T2000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1136 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-062200-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-100606T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1136 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-062345-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-100607T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1136 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
804 
WHUS71 KBUF 061919
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT SUN JUN 6 2010

LOZ042-043-062030-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-100606T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
319 PM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ040-041-062030-
/O.CAN.KBUF.SC.Y.0043.000000T0000Z-100606T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
319 PM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ020-062030-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-100606T2000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
319 PM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LOZ044-045-070200-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-100607T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
319 PM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 9:59 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 6, 9:59 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
959 AM EDT SUN JUN 6 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST FROM CENTRAL NEW YORK TO THE NEW
ENGLAND COAST BY THIS EVENING. MUCH COOLER AIR WILL FOLLOW LATER
TODAY INTO MONDAY BUT SKIES WILL CLEAR MONDAY AS HIGH PRESSURE
SETTLES ACROSS THE LAKES. THE DRY WEATHER SHOULD LAST THROUGH
TUESDAY BEFORE UNSETTLED CONDITIONS RETURN FOR WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
10 AM UPDATE...SFC LOW HAS RACED TO NEAR SYR AT MID
MORNING...HAVING TAKEN A PATH CLOSER TO NAM PROGS THAN THE GFS OR
ECMWF. THIS PLACED AXIS OF HEAVIEST RAIN IN BUF-ROC CORRIDOR
RATHER THAN SOUTHERN TIER AS EXPECTED...AND ALSO BROUGHT SVR WX UP
INTO SRN TIER DURING THE WEE HOURS. UPWARDS OF 2 INCHES OF RAIN
FELL ACROSS BUF METRO AND NEARLY AS MUCH IN ROC AREA. SEE HYDRO
SECTION BELOW FOR FURTHER DETAILS.

COLD FRONT IN PROCESS OF WORKING ACROSS WESTERN NY AT 14Z AND
SHOULD CLEAR THE REST OF THE AREA BY EARLY AFTERNOON. WE NOW
EXPECT JUST SOME LIGHT SHOWERS OR DRIZZLE BUT MUCH COOLER TEMPS
AND GUSTY N-NW WINDS FOR THE AFTERNOON. ALL GRIDS UPDATED
ACCORDINGLY. PREV DISC FOLLOWS...

REGION GETS INTO A MORE NORTHWESTERLY FLOW TONIGHT...WITH THE
NAM/GFS/GEM CONSENSUS ALL MOST CONSISTENT IN PLACING QPF IN THE
SOUTHERN TIER TONIGHT...THOUGH A SHOWER CAN/T BE RULED OUT DURING
THE EVENING HOURS WITH THE PASSAGE OF THE UPPER TROF. BEHIND
THIS...EXPECT A CLEARING TREND FROM WEST TO EAST LATE TONIGHT.

TEMPERATURES SHOULD REMAIN ON THE COOL SIDE TODAY...WITH SHOWERS
AND CLOUDS IN PLACE. THE COLD FRONT WILL LIKELY MAKE IT SO
TEMPERATURES WILL REMAIN NEARLY STEADY...WITH MINIMAL DAYTIME
HEATING BEING OFFSET BY COLD AIR ADVECTION. LEAN ON BIAS CORRECTED
SREF/NAM12 FOR TEMPERATURES...WITH MOS LIKELY A BIT TOO WARM.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AN UPPER TROUGH OVER EASTERN QUEBEC WILL DELIVER A COOLER, DRIER
AIR MASS TO THE LOWER LAKES REGION MONDAY. 850MB TEMPS OF +4C TO
+5C WILL PERSIST MONDAY AND MONDAY NIGHT. SOME OF THE INTERIOR
VALLEY OF THE SOUTHERN TIER COULD REACH THE UPPER 30S MONDAY
NIGHT. HIGHS ON MONDAY WILL ONLY REACH THE MID TO UPPER 60S WITH
SOME LOWER 70S POSSIBLE ACROSS PORTIONS OF THE GENESEE VALLEY. ALL
OPERATIONAL MODELS STILL SHOW DRIER AIR OVERSPREADING THE REGION
IN THE COOL NORTHWEST FLOW SO WILL STAY WITH CONTINUITY OF A DRY
FORECAST FOR MONDAY AND MONDAY NIGHT.

ON TUESDAY, HIGH PRESSURE WILL BUILD OVER THE AREA WITH MOSTLY SUNNY
SKIES. 850MB TEMPS WILL RISE TO AROUND +8C BY LATE IN THE
DAY...SUPPORTING HIGHS BACK INTO THE LOWER TO MID 70S ACROSS LOWER
ELEVATIONS...A LITTLE COOLER ACROSS HIGHER TERRAIN. TUESDAY NIGHT
THE NEXT PACIFIC SHORTWAVE WILL MOVE TO NEAR LAKE SUPERIOR...WITH
ONGOING CONVECTIVE COMPLEXES ROLLING BACK INTO THE OHIO VALLEY ALONG
THE SOUTHERN EDGE OF THE WESTERLIES. THE GFS/ECMWF STILL KEEP RAIN
WEST AND SOUTH OF THE AREA THROUGH 12Z WED...ALTHOUGH THE NAM AND
SREF INDICATES SOME POTENTIAL ACROSS WESTERN NY LATER TUESDAY NIGHT.
WILL STAY WITH EARLIER CONTINUITY AND KEEP LOW CHANCE POPS AFTER
MIDNIGHT FOR THE WESTERN END OF THE CWA.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AT THE START OF THE PERIOD A PACIFIC TROUGH WILL MOVE FROM NEAR LAKE
SUPERIOR WEDNESDAY MORNING INTO NEW ENGLAND BY THURSDAY MORNING...
MINORING OUT WITH TIME. IT STILL APPEARS WESTERN NY WILL BE IN THE
GAP BETWEEN STRONGER FORCING FOR ASCENT ACROSS SOUTHERN CANADA AND
DEEPER MOISTURE ACROSS THE OHIO VALLEY AND MID ATLANTIC. EXPECT MOST
OF THE CONVECTION TO FOCUS WELL SOUTH OF THE AREA IN THE STRONGER
INSTABILITY...WITH ANOTHER AREA OF SHOWERS ACROSS CANADA TIED TO THE
STRONGER LARGE SCALE FORCING. WILL JUST CARRY LOW CHANCE POPS FOR
WEDNESDAY AND THURSDAY WITH THE PASSAGE OF THE WEAK TROUGH...BUT
EXPECT THE BULK OF BOTH DAYS TO BE RAIN FREE.

LOOKING FURTHER AHEAD...MEDIUM RANGE MODEL GUIDANCE STILL ADVERTISES
A SIGNIFICANT WARMUP FOR NEXT WEEKEND. LOOKING AT THE LONGWAVE
PATTERN...A STRONG PACIFIC SHORTWAVE IS FORECAST TO CARVE OUT A DEEP
TROUGH OVER THE PACIFIC NORTHWEST BY THE END OF THE WEEK...DRIVING
DOWNSTREAM HEIGHT RISES ACROSS THE PLAINS. THE BUILDING RIDGE IS
FORECAST TO PUSH EASTWARD INTO THE LOWER LAKES REGION BY SATURDAY.
DEEPENING SOUTHERLY FLOW WILL PUMP MUCH WARMER AND MORE HUMID AIR
BACK INTO THE REGION STARTING MODESTLY FRIDAY...THEN FULL FORCE NEXT
WEEKEND. THE GFS IS CLOSE TO A DAY FASTER THAN THE ECMWF WITH THE
REAL HEAT...BUT REGARDLESS BY NEXT SUNDAY BOTH FORECAST 850MB TEMPS
TO APPROACH 20C...WHICH MAY BRING HIGHS BACK TO 90F OR BETTER AWAY
FROM LAKE INFLUENCES NEXT WEEKEND. ALONG WITH THE BUILDING HEAT...
EXPECT MUCH MORE MUGGY CONDITIONS AS WELL.

AT THIS EARLY JUNCTURE IT APPEARS THE HEAT WILL ONLY LAST ABOUT 3
DAYS OR SO...WITH MOST OPERATIONAL AND ENSEMBLE GUIDANCE SHOWING A
TROUGH RE-ESTABLISHING ACROSS THE GREAT LAKES AND NEW ENGLAND EARLY
NEXT WEEK.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE CENTERED OVER EASTERN LAKE ERIE AT 12Z WILL MOVE
QUICKLY TO THE EAST AND REACH EASTERN NEW YORK STATE BY EARLY
AFTERNOON. THE STEADY SHOWERS AND SCATTERED THUNDERSTORMS ASSOCIATED
WITH THE LOW WILL TAPER OFF FROM WEST TO EAST THIS MORNING. MAINLY
MVFR CIGS WILL BE THE RULE THROUGH TODAY AS ABUNDANT LOW LEVEL
MOISTURE REMAINS IN PLACE BEHIND THE DEPARTING LOW.

SURFACE WINDS WILL SHIFT TO THE NORTHWEST AT ALL TAF SITES BY EARLY
AFTERNOON. THE LATEST VAD WIND PROFILES SHOW THE STRONGEST WIND
ALOFT STAYING ABOVE 2K FEET. THEREFORE...LLWS WILL NOT BE INCLUDED
IN THE TAF.

EXPECT CONDITIONS TO IMPROVE TO VFR BETWEEN 03Z AND 06Z AS THE LOW
LEVEL MOISTURE THIN OUTS. THE MAIN EXCEPTION TO THIS GENERAL TREND
WILL BE ACROSS THE SOUTHERN TIER WHERE MVFR CONDITIONS WILL PREVAIL
THROUGH MOST OF THE NIGHT.

OUTLOOK...
MONDAY AND TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH CHANCE OF SHOWERS.

&&

.MARINE...
SCA UP ON MOST OF THE WATERS...WITH WINDS EXPECTED TO MAX OUT THIS
MORNING TO EARLY AFTERNOON...FROM WEST TO EAST. ISSUED AN SCA FOR
LAKE ERIE...WHERE A BRIEF PERIOD OF SOLID SCA CONDITIONS ARE
EXPECTED THROUGH MID-MORNING...WHICH SHOULD BE JUST ENOUGH TO
BRING UP WAVES.

&&

.HYDROLOGY...
MAJOR RAINS FELL ACROSS OUR FORECAST AREA EARLY THIS MORNING.
BUF'S 2.16 INCHES AS OF 10 AM IS A DAILY RECORD FOR JUNE 6 AND
BRINGS THE MONTHLY TOTAL UP TO A WHOPPING 4.91 INCHES...OVER AN INCH
MORE THAN THE ENTIRE JUNE AVERAGE...AND THIS FOLLOWS A VERY DRY
LAST HALF OF MAY. ROC'S DAILY TOTAL THROUGH 10 AM IS 1.61
INCHES...BRINGING THE MONTHLY TOTAL UP TO 2.94 INCHES FOR JUNE.
MINOR URBAN FLOODING ISSUES WERE REPORTED...BUT ALL MAJOR CREEKS
AND RIVERS STAYED WITHIN THEIR BANKS. BUF CREEKS SHOULD CREST
EARLY THIS AFTERNOON 1-3 FEET BELOW FLOOD STAGE...EXCEPT
WILLIAMSVILLE WHICH SHOULD CREST MONDAY MORNING WITHIN A FOOT. IT
WILL BE MONITORED. NO APPRECIABLE FURTHER RAIN IS EXPECTED FOR THE
NEXT 48 TO 60 HOURS SO WE SHOULD DRY OUT NICELY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
         LOZ044-045.

&&

SYNOPSIS...JJP
NEAR TERM...APFFEL/SFM
SHORT TERM...JJP
LONG TERM...HITCHCOCK
AVIATION...APFFEL/TJP
MARINE...APFFEL/JJP
HYDROLOGY...SFM
Hazardous weather outlook, Jun 6, 5:43 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
543 AM EDT SUN JUN 6 2010

NYZ019-020-070945-
CHAUTAUQUA-CATTARAUGUS-
543 AM EDT SUN JUN 6 2010

...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ADDITIONAL RAINFALL OF THREE QUARTERS OF AN INCH IS POSSIBLE
THROUGH THIS MORNING WITH LOCALLY HIGHER AMOUNTS IN ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>012-085-070945-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
543 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER HALF TO THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-NYZ004>008-013-014-021-070945-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
543 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE THREATS WILL
BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.

THREE QUARTERS TO AN INCH OF RAIN IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-043-062-063-SLZ022-024-070945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
543 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJP

In the hours before

Special weather statement, Jun 6, 6:07 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 AM EDT SUN JUN 6 2010

NYZ019-020-085-061300-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
607 AM EDT SUN JUN 6 2010

...STRONG WINDS BETWEEN 6 AND 8 AM ALONG THE LAKE ERIE SHORE AND
OVER HIGHER TERRAIN...

AREAS LONG THE LAKE ERIE SHORELINE AND OVER HIGHER TERRAIN OF
WESTERN NEW YORK MAY EXPERIENCE WIND GUSTS IN EXCESS OF 45 MPH
BETWEEN 6 AND 8 AM THIS MORNING AS A COLD FRONT APPROACHES THE
REGION. MEANWHILE...SHELTERED VALLEYS WILL CONTINUE TO SEE LIGHT
WINDS. RAIN WILL BECOME MORE SCATTERED WITH TIME AND WINDS SHOULD
DECREASE BY MID MORNING.

ZAFF
Local storm report, Jun 6, 6:38 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
638 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     TSTM WND DMG     2 WNW JAMESTOWN         42.11N 79.28W
06/06/2010                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREE DOWN ON MERLIN AVE - ELLICOTT

0328 AM     TSTM WND DMG     CELORON                 42.10N 79.28W
06/06/2010                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            PARTIAL ROOF COLLAPSE - ELLICOTT SHORES APT BLDG.

&&

ZAFF
Local storm report, Jun 6, 7:40 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
740 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     TSTM WND DMG     2 WNW JAMESTOWN         42.11N 79.28W
06/06/2010                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREE DOWN ON MERLIN AVE - ELLICOTT

0328 AM     TSTM WND DMG     CELORON                 42.10N 79.28W
06/06/2010                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TWO ROOFS TORN OFF - A THIRD ROOF DAMAGED BY TREE AT
            ELLICOTT SHORES APT BLDG. POSSIBLE TORNADO DAMAGE. NO
            INJURIES - BUILDINGS EVACUATED.

&&

ZAFF
Special weather statement, Jun 6, 10:28 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EDT SUN JUN 6 2010

NYZ003-010-011-061700-
MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...ROCHESTER...BUFFALO...BATAVIA
1028 AM EDT SUN JUN 6 2010

...EXCESSIVE OVERNIGHT RAINS HAVE CAUSED SOME LOCALIZED FLOODING PROBLEMS...

TORRENTIAL DOWNPOURS BETWEEN 3 AM AND 8 AM BROUGHT 1.5 TO 2.5 INCHES
OF RAIN ACROSS THE BUFFALO AND ROCHESTER METRO AREAS. THESE RAINS
CAUSED EXTENSIVE BASEMENT FLOODING AND LOCALIZED FLOODING OF SMALL
STREAMS AND MANY UNDERPASSES AND LOW LYING ROADWAYS...A FEW OF
WHICH ARE STILL CLOSED AS OF 10 AM. ONLY A FEW SHOWERS ARE EXPECTED
FOR THE REST OF THE DAY...SO CONDITIONS WILL GRADUALLY IMPROVE...
BUT MOTORISTS SHOULD BE PREPARED FOR LOCAL ROAD CLOSURES FOR
AWHILE LONGER.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:04 AM EDTSpecial Weather StatementBUFChautauqua56 min
Jun 6, 2:37 AM EDTSevere Thunderstorm WarningBUFChautauqua53 min
Jun 6, 2:40 AM EDTSpecial Marine WarningBUF50 min
Jun 6, 3:09 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua51 min
Jun 6, 3:26 AM EDTTornado WarningBUFCattaraugus, Chautauqua34 min
Jun 6, 4:03 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston57 min
Jun 6, 4:12 AM EDTTornado WarningBUFAllegany, Cattaraugus21 min
Jun 6, 6:11 AM EDTSpecial Marine WarningBUF64 min
Jun 6, 7:06 AM EDTAreal Flood AdvisoryBUFErie114 min
Jun 6, 7:48 AM EDTAreal Flood AdvisoryBUFGenesee117 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.